Alert archive / California / High Wind Warnings in 2006
High Wind Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Mar 13, 2006, 11:33 PM PST. It took effect at Mar 14, 2006, 6:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 11:33 PM PST (07:33 UTC)
- In effect from
- Mar 14, 2006, 6:00 AM PST
- Expired
- Mar 14, 2006, 6:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 140733 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1133 PM PST MON MAR 13 2006 CAZ026-141430- /O.UPG.KVEF.HW.A.0007.060314T1400Z-060315T0200Z/ /O.NEW.KVEF.HW.W.0003.060314T1400Z-060315T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1133 PM PST MON MAR 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT AND HAS BEEN REPLACED BY THE HIGH WIND WARNING. SUSTAINED WINDS OF 45 TO 55 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 70 MPH WILL DEVELOP THIS MORNING IN ADVANCE OF A PACIFIC STORM SYSTEM WHICH IS EXPECTED TO MOVE THROUGH THE AREA BY LATE TUESDAY AFTERNOON. STRONG AND GUSTY WINDS ARE EXPECTED TO SURFACE AT SOME LOCATIONS ALONG THE EASTERN SLOPES OF THE SIERRA AROUND 6 AM PST. WHILE THEY MAY DIMINISH DURING THE LATE MORNING HOURS...A SECONDARY SURGE IN WINDS IS PROBABLE IN THE AFTERNOON. ALTHOUGH THE HIGHEST WINDS ARE EXPECTED TO OCCUR ALONG THE HIGHER TERRAIN...STRONG WINDS ARE ALSO EXPECTED TO REACH THE OWENS VALLEY WHERE GUSTS CAN REACH 60 MPH...PARTICULARLY DURING THE AFTERNOON. THESE STRONG AND GUSTY WINDS WILL ALSO CAUSE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. TRAVELERS IN THE OWENS VALLEY SHOULD ANTICIPATED VERY DIFFICULT DRIVING CONDITIONS...PARTICULARLY HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 395. PLEASE CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST INFORMATION. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$
4 follow-up statements
000 WWUS75 KVEF 141426 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 626 AM PST TUE MAR 14 2006 CAZ026-142230- /O.CON.KVEF.HW.W.0003.000000T0000Z-060315T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 626 AM PST TUE MAR 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SUSTAINED WINDS OF 45 TO 55 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 70 MPH ARE EXPECTED TO DEVELOP IN ADVANCE OF A PACIFIC STORM SYSTEM WHICH WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. THE WINDS ARE EXPECTED TO DEVELOP IN THE HIGHER TERRAIN OF THE EASTERN SLOPES OF THE SOUTHERN SIERRAS THIS MORNING...AND POSSIBLY SPREAD DOWN TO THE OWENS VALLEY THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE HIGHER TERRAIN...BUT GUSTS UP TO 60 MPH WILL ALSO BE POSSIBLE IN THE OWENS VALLEY THIS AFTERNOON. THESE STRONG AND GUSTY WINDS WILL CAUSE AREAS OF POOR VISIBILITY IN BLOWING DUST. TRAVELERS IN THE OWENS VALLEY SHOULD ANTICIPATED VERY DIFFICULT DRIVING CONDITIONS...PARTICULARLY HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 395. PLEASE CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST INFORMATION. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ MORGAN
000 WWUS75 KVEF 141826 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1026 AM PST TUE MAR 14 2006 CAZ026-150200- /O.CON.KVEF.HW.W.0003.000000T0000Z-060315T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1026 AM PST TUE MAR 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... NO SURFACE REPORTS OF STRONG WINDS HAVE BEEN RECEIVED YET THIS MORNING BUT SATELLITE SIGNATURES AND PILOT REPORTS CONTINUE TO INDICATE A HIGH POTENTIAL FOR WARNING LEVEL WINDS TO DEVELOP OVER THE NEXT FEW HOURS. REPORTS OF MODERATE TO SEVERE TURBULENCE ARE NOW BEING RECEIVED AND DUST IS BEGINNING TO PICK UP OVER THE OWENS DRY LAKE BED. SUSTAINED WINDS OF 45 TO 55 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 70 MPH ARE EXPECTED TO DEVELOP ALONG THE EASTERN SLOPES THIS AFTERNOON...AND POSSIBLY SPREAD DOWN TO THE OWENS VALLEY THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE HIGHER TERRAIN...BUT OCCASIONAL ISOLATED GUSTS BETWEEN 50 AND 60 MPH WILL ALSO BE POSSIBLE IN THE OWENS VALLEY THIS AFTERNOON. THESE STRONG AND GUSTY WINDS WILL CAUSE AREAS OF POOR VISIBILITY IN BLOWING DUST. TRAVELERS IN THE OWENS VALLEY SHOULD ANTICIPATE VERY DIFFICULT DRIVING CONDITIONS...PARTICULARLY HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 395. PLEASE CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST INFORMATION. $$
000 WWUS75 KVEF 142335 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PST TUE MAR 14 2006 CAZ026-150200- /O.CON.KVEF.HW.W.0003.000000T0000Z-060315T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 335 PM PST TUE MAR 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... SUSTAINED WINDS OF 40 TO 50 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 60 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON FROM THE EASTERN SIERRA SLOPES ACROSS THE OWENS VALLEY. AT LEAST SIX OBSERVATION SITES HAVE RECORDED WIND GUSTS IN THE 50 TO 60 MPH RANGE TODAY WITH ONE LOCATION REPORTING A 66 MPH GUST. THESE STRONG AND GUSTY WINDS WILL CONTINUE UNTIL AROUND 6 PM THEN STEADILY DIMINISH AND SHIFT TO THE NORTHWEST BY AROUND 10 PM. TRAVELERS SHOULD ANTICIPATE DANGEROUS DRIVING CONDITIONS FOR THE REMAINDER OF THE AFTERNOON...PARTICULARLY HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAY 395. STRONG SUDDEN CROSS WINDS ALONG WITH AREAS OF POOR VISIBILITY DUE TO BLOWING DUST COULD MAKE IT DIFFICULT TO MAINTAIN CONTROL OF YOUR VEHICLE. CONSIDER DELAYING YOUR TRIP UNTIL LATER THIS EVENING IF POSSIBLE. PLEASE CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST INFORMATION. $$
000 WWUS75 KVEF 150152 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 552 PM PST TUE MAR 14 2006 CAZ026-150300- /O.EXP.KVEF.HW.W.0003.000000T0000Z-060315T0200Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 552 PM PST TUE MAR 14 2006 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WINDS HAVE BEGUN TO DIMINISH ACROSS THE AREA AND THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM PST THIS AFTERNOON. MOST LOCATIONS HAVE SEEN THE WIND TURN TO THE NORTHWEST OR NORTH AND THE WIND SPEEDS TO DROP TO 20 TO 30 MPH IN THE OWENS VALLEY AND ALONG THE EASTERN SIERRA AND THIS DOWNWARD TREND WILL CONTINUE. WIND GUSTS TO 50 MPH ARE STILL POSSIBLE OVER THE NEXT COUPLE OF HOURS IN THE HIGHER ELEVATIONS ALONG THE EASTERN SIERRA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Mar 13, 8:25 PM PST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 13, 8:25 PM PST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 825 PM PST MON MAR 13 2006 .SYNOPSIS...A PACIFIC COOL FRONT WILL MOVE ACROSS CALIFORNIA TUESDAY BUT VERY LITTLE PRECIPITATION IS EXPECTED TO CROSS THE SIERRA CREST. WARM GUSTY SOUTHWEST WINDS AHEAD OF THIS FRONT WILL CONTRIBUTE TO AFTERNOON TEMPERATURES AVERAGING ABOUT 6-8 DEGREES WARMER TUESDAY ACROSS MOST OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. && .UPDATE...FORECAST LOOKS TO BE IN GOOD SHAPE THIS EVENING. THE LATEST MODEL RUNS CONTINUE TO KEEP THE MAIN MOISTURE WITH THE APPROACHING SYSTEM TO THE NORTH AND HAVE TRENDED SLIGHTLY DRIER. WILL TWEAK POPS SLIGHTLY DOWN TOMORROW ACROSS THE NORTH. THE MAIN ISSUE IS THE HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY. THE LATEST HI RESOLUTION MESOSCALE MODELS WILL BE AVAILABLE IN THE NEXT COUPLE OF HOURS AND UNLESS THE STABILITY HAS CHANGED IN A DETRIMENTAL MANNER WILL UPGRADE THE WATCH TO A WARNING LATER THIS EVENING. .PREV DISCUSSION...WATER VAPOR IMAGERY INDICATES AXIS OF WEAK SHORT WAVE RIDGE ALOFT WAS NEAR THE NEVADA/UTAH BORDER AT 2300Z. CLOSED LOW OFF THE OREGON COAST IS FORECAST TO OPEN UP AND TRACK EASTWARD ACROSS THE WESTERN U.S. TOMORROW. MOISTURE AVAILABILITY IS MUCH MORE LIMITED WITH THIS TROUGH THAN WITH THE PAST 2 OR 3 PACIFIC SYSTEMS SO HEAVY PRECIP SHOULD BE CONFINED TO THE WESTERN SLOPES OF THE SIERRA. HOWEVER...STRONG CROSS-BARRIER FLOW IMPINGING ON THE SIERRA COUPLED WITH A MODERATE MOUNTAIN-TOP INVERSION SUPERIMPOSED BY UNSTABLE AIR SUGGEST FAVORABLE CONDITIONS FOR MOUNTAIN WAVE ACTIVITY EAST OF THE SIERRA AND GOOD POTENTIAL FOR DOWNSLOPE ACCELERATION ALONG THE LEE SLOPES. SEVERAL MESOSCALE MODELS SUPPORT THIS SCENARIO INCLUDING THE 4KM WRF...2KM COAMPS...AND 1KM UKMET. IT IS NOT SO CLEAR AS TO WHETHER STRONG WINDS WILL SWEEP ACROSS THE OWENS VALLEY THOUGH. IN FACT IT APPEARS THE VALLEY WINDS MAY WEAKEN WITH SOME LOCATIONS SHIFTING TO A LIGHT EAST FLOW IN RESPONSE TO ROTOR DEVELOPMENT. THEREFORE WILL OPT TO USE CAUTION AND RESTRICT HIGH WIND WATCH TO ELEVATIONS ABOVE 5000 FEET. BELIEVE THE EVENT WILL UNFOLD WITH INCREASING WEST WINDS OVER THE HIGHER ELEVATIONS IN THE EARLY MORNING HOURS...FOLLOWED BY A SLIGHT DECREASE DURING THE LATE MORNING...THEN A SECOND SURGE IN THE AFTERNOON. GUSTY SOUTHWEST WINDS WILL ALSO SPREAD ACROSS THE HIGH DESERTS FROM SOUTHEAST CALIFORNIA TO CENTRAL AND SOUTHERN NEVADA TOMORROW AFTERNOON IN ASSOCIATION WITH STRENGTHENING THERMAL/PRESSURE GRADIENTS AHEAD OF ADVANCING DRY FRONT. && .LONG TERM...EXTENDED RANGE MODELS STARTING TO COME INTO GOOD AGREEMENT WITH THE NEXT SYSTEM EXPECTED TO IMPACT THE REGION THIS WEEKEND. WEAK ZONAL FLOW ON THURSDAY WILL GIVE WAY TO AN INCREASING SOUTHWEST FLOW ON FRIDAY AHEAD OF THE DEEPENING TROUGH OFF THE WEST COAST. SLIGHT DIFFERENCE IN THE GFS TO THE EURO IN REGARDS TO THE POSITION OF THE LOW BEFORE IT IS EXPECTED TO PUSH ONSHORE SATURDAY. A GFS SOLUTION WOULD LEAD TO HIGHER POPS AND HIGHER QPF DUE TO THE LOW HANGING OFF SHORE LONG ENOUGH TO GRAB ADDITIONAL MOISTURE... WHEREAS THE EURO SWINGS THE LOW INTO THE COAST A BIT QUICKER. IN EITHER CASE THIS LOOKS TO BRING ANOTHER GOOD SHOT OF PRECIPITATION TO THE CWA WITH FAIRLY LOW SNOW LEVELS. THIS SYSTEM NOT AS COLD AS THE PREVIOUS SYSTEM...BUT COULD STILL SEE SNOW LEVELS AS LOW AS BETWEEN 4000-5000 FEET. BOTH THE GFS/EURO ALSO DIFFERING ON HOW FAST THIS SYSTEM EJECTS TO THE EAST. GFS KEEPS THE LOW OVER SOUTHERN AREAS OF THE CWA THOUGH SUNDAY WHEREAS THE EURO PLACES IT OVER THE FOUR CORNERS REGION. HAVE ELECTED TO LEAN WITH THE GFS DUE TO THE FACT THERE IS NO REAL KICKER TO DISPLACE THE LOW AS FAST AS THE EURO. HAVE GONE AHEAD AND RAISED POPS OVER THE CWA SATURDAY WITH AT LEAST CHANCE POPS EVERYWHERE. HAVE ALSO INCREASED POPS SLIGHTLY FOR SATURDAY NIGHT AND SUNDAY. A DRIER NORTHWEST FLOW FORECAST OVER THE REGION MONDAY WITH WEAK RIDGING MOVING INTO THE COAST. TEMPERATURES LOOK GOOD AND MADE ONLY MINOR CHANGES IN THAT REGARD. && .AVIATION...PERIODS OF MODERATE TO SEVERE TURBULENCE CAN BE EXPECTED THROUGH THE BEATTY CORRIDOR TOMORROW AFTERNOON IN ASSOCIATION WITH MOUNTAIN WAVE ACTIVITY OVER AND EAST OF THE SIERRA CREST. OTHERWISE TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. CZYZYK/RUNK/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.